Alert archive / Indiana / Gale Watches in 2011
Gale Watch 3, NWS Northern Indiana
NWS Northern Indiana issued this gale watch at Mar 11, 2011, 4:39 AM EST. It took effect at Mar 12, 2011, 10:00 AM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 11, 2011, 4:39 AM EST (09:39 UTC)
- In effect from
- Mar 12, 2011, 10:00 AM EST
- Expired
- Mar 11, 2011, 9:43 PM EST
- In force
- Issued by
- NWS Northern Indiana
The text
As transmitted, in the capitals the NWS used until 2016.
737 WHUS73 KIWX 110939 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 439 AM EST FRI MAR 11 2011 LMZ043-046-111745- /O.EXT.KIWX.SC.Y.0017.000000T0000Z-110311T2200Z/ /O.NEW.KIWX.GL.A.0003.110312T1500Z-110313T0300Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 439 AM EST FRI MAR 11 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... ...GALE WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A GALE WATCH...WHICH IS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. * WINDS: NORTHWEST WINDS 15 TO 25 KNOTS WILL DIMINISH TO 5 TO 10 KNOTS TODAY AND BACK SOUTHWEST. SOUTHWEST WINDS WILL INCREASE TONIGHT AND SATURDAY MORNING AND VEER WEST TO 35 KNOT GALES SATURDAY MORNING. * WAVES: 6 TO 7 FEET WILL DECREASE TO UNDER 4 FEET BY THIS EVENING...AND THEN BUILD TO 4 TO 7 FEET ON SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
3 follow-up statements
370 WHUS73 KIWX 111530 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1030 AM EST FRI MAR 11 2011 LMZ043-046-112330- /O.CON.KIWX.SC.Y.0017.000000T0000Z-110311T2200Z/ /O.CON.KIWX.GL.A.0003.110312T1500Z-110313T0300Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1030 AM EST FRI MAR 11 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... ...GALE WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. A GALE WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING. * WINDS: NORTHWEST WIND 10 TO 20 KNOTS WILL DIMINISH TO AROUND 10 KNOTS THIS AFTERNOON...AND BECOME SOUTHWEST LATE. SOUTHWEST WINDS WILL INCREASE TONIGHT AND SATURDAY MORNING AND VEER WEST TO 35 KNOT GALES SATURDAY MORNING. * WAVES: UP TO 6 FEET WILL DECREASE TO UNDER 4 FEET BY THIS EVENING...AND THEN BUILD TO 4 TO 7 FEET ON SATURDAY AND SATURDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
242 WHUS73 KIWX 112022 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 322 PM EST FRI MAR 11 2011 LMZ043-046-120430- /O.CAN.KIWX.SC.Y.0017.000000T0000Z-110311T2200Z/ /O.CON.KIWX.GL.A.0003.110312T1500Z-110313T0300Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 322 PM EST FRI MAR 11 2011 ...GALE WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS CANCELLED THE SMALL CRAFT ADVISORY. A GALE WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING. * WINDS: SOUTHWEST WINDS 10 TO 20 KNOTS LATE TONIGHT WILL BECOME WEST 15 TO 25 KNOTS WITH GUSTS TO 35 KNOTS GALES FROM MID MORNING SATURDAY THROUGH EARLY SATURDAY EVENING. * WAVES: BUILDING TO 4 TO 7 FEET ON SATURDAY AND SATURDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
082 WHUS73 KIWX 120243 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 943 PM EST FRI MAR 11 2011 LMZ043-046-121045- /O.UPG.KIWX.GL.A.0003.110312T1500Z-110313T0300Z/ /O.NEW.KIWX.GL.W.0022.110312T1500Z-110313T0300Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 943 PM EST FRI MAR 11 2011 ...GALE WARNING IN EFFECT FROM 10 AM TO 10 PM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 10 AM TO 10 PM EST SATURDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS: SOUTHWEST WINDS 10 TO 20 KNOTS LATE TONIGHT WILL BECOME WEST 15 TO 25 KNOTS WITH GUSTS TO 35 KNOTS GALES FROM MID MORNING SATURDAY THROUGH EARLY SATURDAY EVENING. * WAVES: BUILDING TO 4 TO 7 FEET ON SATURDAY AND SATURDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this gale watch went out at Mar 11, 4:28 AM EST, 11 minutes earlier.
Area forecast discussion, Mar 11, 4:28 AM EST, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
428 AM EST FRI MAR 11 2011
.SHORT TERM...
WRN EDGE OF PRECIP SHIELD ASSOCIATED WITH DEEPENING LOW OVER THE LWR
GRTLKS HAS BEEN NEARLY STNRY OVER ERN PORTION OF OUR CWA EARLY THIS
MORNING. AS THE LOW CONTS TO MOVE SLOWLY NORTH THIS MORNING THIS
PRECIP SHIELD SHOULD LIFT NE OF THE CWA OVER THE NEXT 3-6HRS.
CLEARING SHOULD CONT TO PROGRESS EASTWARD ACROSS THE AREA THIS
MORNING WITH SUNNY SKIES OVER THE ENTIRE CWA BY 18Z. NW WINDS WILL
BE RATHER STRONG AGAIN TODAY...MAINLY ACROSS NERN PORTION OF CWA
WHERE PRESSURE GRADIENT STRONGEST. COMBINATION OF MIXING/SUNSHINE
AND WK WAA SHOULD ALLOW TEMPS TO RISE TO THE L-M40S OVER MOST OF THE
CWA.
SHRTWV OVER THE PAC NW THIS MORNING WILL MOVE RAPIDLY EAST IN ZONAL
FLOW OVER NRN PLAINS TODAY AND TO THE UPR GRTLKS BY SAT MORNING.
LIMITED MOISTURE WITH THIS SYSTEM AND BEST COMBINATION OF
MOISTURE/FORCING WILL BE NORTH OF OUR AREA BUT STEEP MID LEVEL LAPSE
RATES COMBINED WITH SOME LOW LEVEL MOISTURE RETURN COULD RESULT IN A
FEW SHOWERS AHEAD OF THE CDFNT LATE TONIGHT WITH A SLIGHT CHC OF
SHOWERS AS CAA OVERSPREADS THE AREA SAT. THUS, FCST PARTLY-MOSTLY
CLOUDY SKIES LATE TONIGHT AND SATURDAY WITH A LOW CHC OF LIGHT
SHOWERS. BIGGER IMPACT WITH THIS SYSTEM LIKELY TO BE THE WINDS ON
SATURDAY. DEEP BOUNDARY LAYER AND UNIDIRECTIONAL LOW-MID LEVEL
WESTERLY FLOW WILL EFFICIENTLY TRANSPORT STRONG GRADIENT WINDS ALOFT
TO THE SFC AND HAVE FCST GUSTS INTO 30-35KT RANGE ACROSS THE CWA
AND ISSUED GALE WATCH IN THE NSH ZONES. STRONG MIXING SHOULD ALLOW
TEMPS TO CLIMB INTO THE L-M40S AGAIN SATURDAY DESPITE CAA. DIURNAL
COOLING AND DECREASING GRADIENT WILL COMBINE TO RAPIDLY DIMINISH
WINDS SAT EVE. STAYED CLOSE TO PREVIOUS FCST LOWS IN M-U20S WHICH IS
GENERALLY ON WARM SIDE OF 00Z MOS FCSTS AS SOME HIGH CLOUDS EXPECTED
TO MOVE THROUGH THE AREA OVERNIGHT.
&&
.LONG TERM...
SUNDAY THROUGH THURSDAY.
HIGH PRESSURE WILL BEGIN TO TAKE CONTROL OF THE REGION AT THE START
OF THE PERIOD. MODELS GENERALLY AGREE ON A SERIES OF WEAK WAVES
WILL MOVE THROUGH THE MAINLY ZONAL FLOW...BRINGING VARYING AMOUNTS
OF CLOUDS INTO THE FIRST PART OF THE WEEK. TRACKS OF THESE WAVES IS
HIGHLY VARIABLE FROM MODEL TO MODEL WITH EACH ONE LIKELY MSTR
STARVED. HENCE WILL MAINTAIN DRY FORECAST THROUGH TUESDAY. BELOW
NORMAL TEMPS WILL MODERATE THROUGH TUESDAY REACHING BACK TO NEAR OR
ABOVE NORMAL LEVELS.
A COLD FRONT LOOKS TO ARRIVE TUES NGT INTO WEDS AHEAD OF A SOMEWHAT
STRONGER DISTURBANCE. AMOUNT OF MSTR WITH THIS FEATURE IS AGAIN
QUESTIONABLE...BUT ENOUGH DYNAMICS TO CONTINUE WITH CHC POPS. TEMPS
WILL BE AT OR ABOVE FREEZING DURING THIS TIME FRAME WITH LL WAA ALL
POINTING TOWARDS LIQUID PRECIP. LITTLE COOL AIR WILL ARRIVE WITH
THIS FRONT...WITH RETURN FLOW QUICKLY RE-ESTABLISHING BEHIND THE
SYSTEM. MODELS CONTINUE TO VARY ON UPPER FLOW FOR THE REMAINDER OF
THE EXTENDED WITH THE ECMWF CONTINUING TO BE THE WARMEST WITH 850 MB
TEMPS +10 TO +14 C VS +9 C ON GFS BY 00Z FRI. A PUSH TOWARDS
TEMPERATURES 10 TO 15 DEGREES ABOVE NORMAL LOOKS IN ORDER WITH HIGHS
INTO THE UPPER 50S TO LOWER 60S. MIXING DOWN WITH TEMPS FORECAST ON
ECMWF WOULD YIELD HIGHS INTO THE MID AND UPPER 60S EVEN FROM 925 MB.
HAVE KEPT TEMPS WEDS THROUGH THURS UNTOUCHED. IF GFS ENDS UP
CORRECT...COLD FRONT WILL SWEEP THE MAIN TROUGH THROUGH INTO
FRIDAY...WITH ECMWF HOLDING ENERGY BACK TO THE WEST.
&&
.AVIATION...
BACK EDGE OF CAA STRATO CU DECK ASSOCIATED WITH DEEP WRN NY LOW
WAS OVER NRN INDIANA/SWRN MI ATTM. CYCLONIC FLOW WILL CONT ACROSS
THE AREA OVERNIGHT AS LOW LIFTS SLOWLY NORTH SO EXPECT OCNL MVFR
CIGS EXPECTED TO IMPACT BOTH TERMINALS OVERNIGHT. SKIES SHOULD
CLEAR BY DAYBREAK AND REMAIN CLEAR THROUGH THE DAY. NW WINDS WILL
BE RATHER STRONG AGAIN TODAY WITH GUSTS ABOVE 20KTS. RIDGE WILL
BUILD INTO THE AREA THIS EVE CAUSING WINDS TO DIMINISH AND BACK TO
S-SW WITH WAA HIGH CLOUD DECK OVERSPREADING THE AREA.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...GALE WATCH FROM SATURDAY MORNING THROUGH SATURDAY EVENING FOR
LMZ043-046.
SMALL CRAFT ADVISORY UNTIL 5 PM EST THIS AFTERNOON FOR LMZ043-
046.
&&
SHORT TERM...JT
LONG TERM...FISHER
AVIATION...JTHazardous weather outlook, Mar 10, 11:22 PM EST, 5 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 1122 PM EST THU MAR 10 2011 INZ009-018-025>027-OHZ001-002-004-005-024-120430- DE KALB-ALLEN IN-HUNTINGTON-WELLS-ADAMS-WILLIAMS-FULTON OH-DEFIANCE- HENRY-VAN WERT- INCLUDING THE CITIES OF...AUBURN...GARRETT...FORT WAYNE... HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...BERNE...BRYAN... MONTPELIER...WAUSEON...ARCHBOLD...DEFIANCE...NAPOLEON...VAN WERT... DELPHOS 1122 PM EST THU MAR 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA AND NORTHWEST OHIO. .DAY ONE...TONIGHT MINOR FLOODING CONTINUES ON SOME RIVERS IN THE AREA TONIGHT. PLEASE REFER TO THE LATEST RIVER FLOOD STATEMENTS AND FLOOD WARNINGS FOR ADDITIONAL DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY RIVER LEVELS ARE EXPECTED TO GRADUALLY FALL THROUGH THE PERIOD...HOWEVER... MINOR FLOODING MAY CONTINUE ALONG SOME RIVERS IN THE AREA UNTIL TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ003>008-012>017-020-022>024-032>034-MIZ077>081-OHZ015-016-025- 120430- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-STARKE-PULASKI- MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-WHITE-CASS IN-MIAMI-WABASH- GRANT-BLACKFORD-JAY-BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE- PAULDING-PUTNAM-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...KNOX...NORTH JUDSON...WINAMAC... FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...MONTICELLO... BROOKSTON...LOGANSPORT...PERU...WABASH...NORTH MANCHESTER...MARION... HARTFORD CITY...MONTPELIER...PORTLAND...NILES...BENTON HARBOR... ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...STURGIS... THREE RIVERS...COLDWATER...HILLSDALE...PAULDING...ANTWERP...OTTAWA... PANDORA...LIMA 1122 PM EST THU MAR 10 2011 /1022 PM CST THU MAR 10 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-120430- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1122 PM EST THU MAR 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A SMALL CRAFT ADVISORY IS IN EFFECT THROUGH FRIDAY EVENING AND WILL LIKELY BE NEEDED AGAIN SATURDAY AND SUNDAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES... OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.